Simple Search:

Fixed Coefficients Block Backward Differentiation Formulas for the Numerical Solution of Stiff Ordinary Differential Equations


Citation

Ibrahim, Zarina Bibi and Suleiman, Mohamed and Othman, Khairil Iskandar (2008) Fixed Coefficients Block Backward Differentiation Formulas for the Numerical Solution of Stiff Ordinary Differential Equations. European Journal of Scientific Research, 21 (3). pp. 508-520. ISSN 1450-216X

Abstract / Synopsis

This paper focuses on the derivation of implicit 2-point block method based on Backward Differentiation Formula (BDF) which will be called BBDF of variable step size for solving first order stiff initial value problems (IVPs) for Ordinary Differential Equations (ODEs). The method presented is similar to the form of standard BDF. This allows us to store the coefficients of the y values and thus avoiding calculating the differentiation coefficients at each step but robust enough to allow for step size variation.Plots of their regions of absolute stability for the method are also presented. The efficiency of the 2-point BBDF is compared with the conventional variable step variable order BDF(VSVOBDF) method. Numerical results indicate that the resulting 2-point BBDF method outperform the VSVOBDF method in both execution time and accuracy.


Download File

Additional Metadata

Item Type: Article
Divisions: Faculty of Science
Publisher: European Journals, Inc.
Keywords: Backward Differentiation Formula,block,stiff
Depositing User: Najwani Amir Sariffudin
Date Deposited: 01 Jun 2010 17:08
Last Modified: 27 May 2013 15:33
URI: http://psasir.upm.edu.my/id/eprint/7019
Statistic Details: View Download Statistic

Actions (login required)

View Item View Item